Following an incident in Oldham on Saturday that resulted in one man’s death and four others in critical condition, police issued a warning to avoid the potent ‘Pink Champagne’ MDMA crystals.
Testing has revealed that the crystals contain two synthetic cannabinoids used to make spice. The man’s death is thought to be heroin related.
“This is the first time we have seen ‘Spice’ in crystallized, and much more potent and unrefined form and it’s now being mistakenly taken as MDMA,” said Chief Superintendent Neil Evans in the latest statement by Greater Manchester Police. “This is extremely worrying.”
Spice is a dangerous drug causing hospital admissions and eight deaths in the UK within the past year. Crystallized spice is more dangerous and even a small amount can cause serious illness.
The crystals can vary in color and size, even being sold as crushed powder, making it harder to differentiate what substance it is. Police are concerned that there may be others who have unknowingly taken the crystals and are at risk.
People displaying symptoms including extreme aggression, foaming of mouth, manic behavior, fast racing pulse, rigid muscles, and shallow breathing are urged to seek medical attention.
A warning poster, shown below, released by the Greater Manchester Drug Early Warning System contains more information about the synthetic cannabinoid crystals.
WARNING: synthetic cannabinoids being sold as crystal MDMA in Oldham and Rochdale (Greater Manchester, UK) pic.twitter.com/VZCFM63zjL
— Dr Russell Newcombe (@TheNewImpostor) June 29, 2017
Check out our official EDMTunes playlist for the freshest tracks - updated weekly!